MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 STANDARD STRAIGHT 200CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 STANDARD STRAIGHT 200CM; WIRE, GUIDE, CATHETER
Catalog Number M00326410
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure of m1 segment of right middle cerebral artery (mca), the physician used the subject guidewire with a microcatheter to deliver the distal access catheter into the vessel, and the patient's access was not tortuous.After the subject guidewire reached the m1 segment of the mca, it twisted slightly.Upon fluoroscopic observation, a slight crease/kink was found on the guidewire, so the guidewire was withdrawn for observation, and a fracture mark was discovered from the middle to proximal end of the guidewire.The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Section d4 expiration date, gitn: updated section h3 device evaluated by mfg.: updated section h4 manufacturing date: updated there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the guidewire was seen to be kinked at roughly 79cm from the proximal end.The guidewire was found broken in numerous areas 191.6cm, 193.4cm and 193.8cm along the nitinol tubing.The core wire was observed through the distal tip dome.Functional inspection was not performed as the guidewire was broken/fractured was confirmed during visual inspection.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported damage guidewire broken/fractured during use and guidewire kinked/bent was confirmed.The device failed to meet specifications when returned for analysis.It was reported that after the guidewire reached the m1 segment of the middle cerebral artery (mca), it twisted slightly.Fluoroscopic observation revealed a slight crease or kink on the guidewire, prompting the operator to withdraw the device.Upon withdrawal, the guidewire was found to be fractured.Additional information provided by the customer indicated that the device was prepared for use as per the dfu.There was no damage noted to the packaging prior to opening the packaging.The device was confirmed to be in good condition during preparation/ prior to use on the patient.Continuous flush was set up and maintained throughout the clinical procedure.The device was returned for analysis and was found to be kinked at roughly 79cm from the proximal end.The guidewire was found broken in numerous areas 191.6cm, 193.4cm and 193.8cm along the nitinol tubing.It is probable that angulation within the mca region, contributed to the initial resistance encountered (evidently provided in the event details that the guidewire twisted after reaching the m1 segment).In an attempt to advance the guidewire past this resistance, the device may have been subjected to additional torquing.The combination of challenging anatomy and repeated torquing to overcome resistance may have resulted in stress accumulation to the device, ultimately leading to the observed kink and fracture on the guidewire.It is probable that there may have been anatomical and/or procedural factors present during the clinical procedure that may have caused the reported guidewire fracture.An assignable cause of procedural factors will be assigned to the as reported damage of as well as analyzed damage of guidewire broken/fractured during use and guidewire kinked/bent, as the issue is associated with a product that meets company¿s design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.

Brand Name
SYNCHRO2-14 STANDARD STRAIGHT 200CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key22610753
Report Number3012931345-2025-00120
Device Sequence Number5494616
Product Code DQX
UDI-Device Identifier04546540688767
UDI-Public(01)04546540688767(17)270909(10)0000720816
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K053268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM00326410
Device Lot Number0000720816
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/03/2025
Supplement Date Received by Manufacturer07/25/2025
Initial Report FDA Received Date07/25/2025
Supplement Report FDA Received Date08/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TREVO PRO 18 MICROCATHETER (STRYKER).
Patient Age51 YR
Patient SexMale
Patient RaceAsian